Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 135, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2004, 6:20 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 6:20 PM EDT (22:20 UTC)
- Expired
- Jun 1, 2004, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Cuyahoga County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 15 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS51 KCLE 012220
SVRCLE
OHC035-093-012300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 700 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF AVON LAKE...OR ABOUT 5
MILES EAST OF LORAIN...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AVON LAKE
CLEVELAND
CLEVELAND HEIGHTS
ELYRIA
LAKEWOOD
NORTH RIDGEVILLE
PARMA
SOLON
WESTLAKE
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4156 8138 4137 8138 4137 8214 4149 8214
4152 8203 4148 8173 4159 8157
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:15 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 2:15 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 215 PM EDT TUE JUN 1 2004 A SERIES OF FRONTS WILL PUSH THROUGH THE COUNTY WARNING AREA DURING THE NEXT 24 HOURS. THE SYSTEMS ARE A LITTLE TRICKY. THE ETA AND AVN AGREE THAT GOOD UPPER LEVEL SUPPORT WILL EXIST OVERNIGHT OVER MUCH OF THE AREA. THE PROBLEM IS THAT THE MOISTURE IS LIMITED. THE LACK OF MOISTURE SHOULD KEEP THE AREAL COVERAGE OF THE SHOWERS AND STORMS TO THE SCATTERED CATEGORY. WITH GOOD UPPER LEVEL SUPPORT, I AM HESITANT TO REMOVE MENTION OF PCPN. ON WEDNESDAY A SECONDARY FRONT WILL LEAD THE WAY IN THE AFTERNOON. THE MODELS INDICATE MORE LOW LEVEL MOISTURE WITH THIS SYSTEM. LOW LEVEL FORCING EXISTS WITH THE FRONT BUT THE UPPER LEVEL SUPPORT IS NOT AS FAVORABLE AS TONIGHT. ALL MODELS INDICATE HIGH PROBABILITY OF SOME PCPN. I WILL KEEP LIKELY POPS PER CURRENT FORECAST. I WILL ALSO KEEP CHC OF THUNDER AS NGM LI REMAINS AT 0 OR BELOW THROUGH THE PERIOD. I AM NOT CONFIDENT OF WIDESPREAD THUNDER BUT A FEW STRAY STORMS ARE POSSIBLE. MOISTURE FIELD WILL REMAIN LIMITED SO THE QPF VALUES WILL BE LOW. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY ...KEEPING DRY CONDITIONS FOR THE START OF THE WEEKEND. THE POTENTIAL EXISTS FOR A COOL NIGHT FRIDAY NIGHT. THE RIDGE WILL BUILD OVER THE AREA ALLOWING FOR GOOD COOLING CONDITIONS. I WILL LOWER GUIDANCE VALUES SLIGHTLY FRIDAY NIGHT. THE MRF BRINGS A SERIES OF SYSTEMS INTO THE REGION FOR THE WEEKEND. AT THIS TIME I WILL INTRODUCE CHC POPS FOR THE AREA ON SAT AND CONTINUE THROUGH THE WEEKEND. RIDGE WILL BUILD ON MONDAY SO I WL REMOVE POPS AND KEEP IT DRY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && GARNET
Hazardous weather outlook, Jun 1, 6:22 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT TUE JUN 1 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011221- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 622 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY HAZARDOUS WEATHER MAY OCCUR OVER ALL BUT THE NORTHWEST CORNER AND THE NORTHEAST PORTION OF OHIO INCLUDING NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:07 PM EDT | Special Marine Warning | CLE | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.